MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown.It was reported that happened the week of (b)(6) 2017.If implanted, give date: unknown, not provided.If explanted, give date: not applicable as there is no indication that the lens was explanted.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during the implantation of an intraocular lens (iol) the surgeon saw a small 0.2-0.4 millimetre bump/elevation on the anterior surface of the optic.Reportedly, the bump barely missed the center visual axis, so the surgeon decided to leave the lens in the eye.One day post-op the patient vision was 20/25 and the opacity could be seen just at the peripheral undilated pupil margin.Additional information was received and it was learnt that at around two weeks post-op the patient was examined and the spot was still noticed on the lens.The surgeon commented that it looked like a translucent flat material on the anterior surface of iol.The surgeon described the spot as like some clear nail polish.It seemed like the edges may be coming off a bit.The spot did not appear to be affecting the patient's vision.The doctor will continue to monitor the patient.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7077564
Report Number3011852734-2017-00044
Device Sequence Number1109503
Product Code HQL
UDI-Device Identifier05050474548749
UDI-Public(01)05050474548749(17)201018
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/18/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1